MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? Pro; system, appendage closure, left atrial

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? Pro; system, appendage closure, left atrial
Model Number M635WU60400
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Bradycardia (1751); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914)
Date of Event 05/06/2026
Type of Reportable Event Death
Event or Problem Description
It was reported patient death occurred.A patient with a previously implanted watchman device (implanted in 2020) was found to have a thrombus in the left atrium and was scheduled for a thrombectomy procedure.During the procedure, the physician utilized a watchman trusteer access system (was), a 40 mm watchman flx pro laa closure device and delivery system (wds), and a flow runner aspiration system for thrombus removal.The physician intended to use the watchman flx pro closure device off label as a filter in the aortic arch.During the course of the procedure, the thrombus was dislodged and migrated from the left atrium, with the watchman flx pro closure device capturing it within the aorta while functioning off label as a filter.The thrombus was observed to suddenly dislodge from the watchman flx pro closure device and was no longer visualized.Immediately following this, the patient developed st segment elevation along with a decline in blood pressure and heart rate.Chest compressions were initiated, however, despite resuscitative efforts, the patient died.
 
Event or Problem Description
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis the watchman flx? pro was discarded; therefore, returned device analysis could not be completed.Device history record review a review was completed of the device history records (dhr) for the watchman flx? pro, part # m635wu60400 batch # 0037809559.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review there was evidence to suggest that the device was used in a manner inconsistent with the labeling.Intended use/indications for use: watchman flx pro is intended for percutaneous, transcatheter closure of the left atrial appendage.Watchman flx? pro instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include user used incorrect product for intended use, hypotension, arrhythmia (st segment elevation, bradycardia) and death (resuscitation).Risk review a risk review was completed and confirmed that the events of off label use, hypotension, arrhythmia (st segment elevation, bradycardia) and death were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause traced to intentional off-label, unapproved, or contraindicated use.

Brand Name
WATCHMAN FLX? Pro
Common Device Name
system, appendage closure, left atrial
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
+1(651)242-2111
MDR Report Key25222678
Report Number2124215-2026-27010
Device Sequence Number21276761
Product Code NGV
UDI-Device Identifier00191506004637
UDI-Public(01)00191506004637(17)281027(10)37809559
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU60400
Device Catalogue NumberM635WU60400
Device Lot Number0037809559
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2026
Supplement Date Received by Manufacturer07/23/2026
Initial Report FDA Received Date05/19/2026
Supplement Report FDA Received Date07/27/2026
Date Device Manufactured10/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age80 YR
Patient SexMale